Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Could this be related to my HIV treatment?
Dec 21, 2008

I was diagnosed in 1988. I have several tcell counts below 200 but am currently at 369 tcells and an undetectable viral load. About a year ago, we found that I was resistant to my therapy of nearly 10 years, viracept, zerit, and epivir. I started atripla and promptly broke out in a rash from head to toe. I was switched my current treatment of norvir, lexiva and truvada. I also broke out in a rash from head to toe but was given prednisone and worked through it. In the last few months, I've noticed some tingling in my right hand and feet. I've also noticed some really dark urine on waking in the morning but it's very intermittent. About a month ago I woke up to severe lower back pain and dark urine. My urine cleared up during the day and stayed clear for over a week. I woke again this morning to the severe lower back pain and dark urine again. I don't have a fever and otherwise feel fine. Should I be concerned? I don't see my HIV Doc again until February. Does this warrant a call to him? I had my regular blood work done a little over a week ago and haven't heard from the doctor so am guessing it was all good. I do have Hep C but my liver biopsy was good and my liver blood work is good.

Response from Dr. Henry

The risk for neuropathy due to your current HIV regimen is fairly low and the distribution of your tingling sensation would also be fairly uncommon for HIV-treatment related peripheral neuropathy. A number of conditions can cause back pain and dark urine. It would be more concerning if that were progressive and/or constant. Tenofovir can cause kidney problems so contacting your HIV specialist to discuss with him/her is advised (may need to get a urine and blood check as well as an examination depending on further details). KH



Previous
atripla and muscle pain
Next
stopping combivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement